Allergy to Timolol Contained in Eyedrops for Glaucoma

Eleonora Nucera, Angela Rizzi, Riccardo Inchingolo, Marinella Viola, aruanno arianna

Risultato della ricerca: Contributo in rivistaArticolo in rivista

Abstract

Abstract Background: Allergic eyelid dermatitis is a common but often misdiagnosed disease that is related to eyedrops, topical cosmetics or skin care products. With regard to eyedrops, adverse reactions can be caused by both active ingredients and excipients. Identification and elimination of causative agents is the mainstay of management. Patient and Methods: We describe the case of a woman who had been suffering from eyelid and peripalpebral dermatitis for four months. To treat her glaucoma, for a year she used several eyedrops for one year, switched by the ophthalmologist several times. She has also been reported oculorhinitis in March for some years. The patient underwent an allergological work-up consisting in prick test for inhalant allergens and patch tests with the G.I.R.D.C.A. series, benzalkonium chloride 0.1% aq., all the involved eyedrops and additional eyedrops ‘as is’. Results: The patch test for the G.I.R.D.C.A. series and benzalkonium chloride as well as prick tests for the main inhalant allergens were negative. Only patch test performed for eyedrops containing timolol - alone or in association with other active ingredients - gave a positive response. Conclusion: In our patient with eyelid and peripalpebral dermatitis, we have ruled out an allergy to the most common contact and inhalant allergens, while we have identified a cell-mediated hypersensitivity to timolol among the several eyedrop used by the patient.
Lingua originaleEnglish
pagine (da-a)1-3
Numero di pagine3
RivistaANNALS OF CASE REPORTS
DOI
Stato di pubblicazionePubblicato - 2020

Keywords

  • allergic eyelid dermatitis
  • contact dermatitis

Fingerprint

Entra nei temi di ricerca di 'Allergy to Timolol Contained in Eyedrops for Glaucoma'. Insieme formano una fingerprint unica.

Cita questo